Acute intoxication with orphenadrine and clozapine.
Author(s): Fucci N, Romano B, Zirilli A
Affiliation(s): Laboratorio di Tossicologia Forense, Istituto di Medicina Legale e delle Assicurazioni, Universita Cattolica del Sacro Cuore, Largo Francesco Vito 1, 00168 Rome, Italy.
Publication date & source: 2001-11-15, Forensic Sci Int., 123(1):13-6.
Publication type: Case Reports
This report describes a fatal intoxication with two different drugs: clozapine and orphenadrine. A 38-year-old man was found dead in the bedroom of his residence. Near the body were found various empty pharmaceutical boxes, employed in schizophrenic therapy, two of them containing clozapine and orphenadrine. High concentrations of clozapine and orphenadrine detected in blood, urine and gastric content were related to death. These compounds were identified and quantitated by liquid-liquid extraction followed by gas chromatographic/mass spectrometry (GC/MS) analysis.